# SDR CALA9700110

- Difficulty date: January 29, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N12507
- Make and model: Doug DC-9-32
- Aircraft serial: 47788
- Engine: Pwa JT8D15
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: CL
- Nature of condition: B, J
- Precautionary procedure: A, E, F

## Discrepancy

THE NR 2 ENGINE INDICATIONS WENT TO ZERO DURING CLIMBOUT.  THE ENGINE WAS SHUTDOWN AND CLE TOWER REPORTED THAT ENGINE WAS SMOKING.  BOTH FIRE BOTTLES WERE DISCHARGED AND THE AIRCRAFT WAS RETURNED TO CLE WHERE IT LANDED SAFELY.  MAINTENANCE IS IN PROCESS OF REMOVING AND REPLACING THE NR 2 ENGINE.  *S/D*  INVESTIGATION REVEALED HIGH PRESSURE COMPRESSOR FAILURE DUE TO UNIDENTIFIED FOD AT THE 8TH STAGE.
